Hydrocortisone Ear Drops Increased Tinnitus?

Discussion in 'Support' started by arife, Jul 9, 2019.

    1. arife

      arife Member

      Tinnitus Since:
      10/18
      Cause of Tinnitus:
      Loud noises
      Hey!

      So this month I’ve been exposed to quite loud noises (I went to the movie 2 times without earplugs) and this caused me a clogged left ear and tinnitus.

      This didn’t go away so I decided to go to the doctor. He said that my ears were a little red so he gave me “sour” eardrops with hydrocortisone.

      I used this for 2 days and on the third day my left ear became more blocked and my tinnitus increased like crazy. I only had tinnitus on my left ear but now it was in my right ear too!

      I immediately stopped using it but now I’m wondering if this really was because of the eardrops or just something else. Please help...
       
    2. DebInAustralia
      Fine

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      I'd put my $$$ on your noise exposure.
       
    3. ChrisBoyMonkey

      ChrisBoyMonkey Member Podcast Patron

      Location:
      Los Angeles, CA
      Tinnitus Since:
      04/2019
      Cause of Tinnitus:
      U.S. Army/Field Artillery Veteran
      The fact that tinnitus can spread to the other ear even without acoustic damage reinforces the idea that it is more of a brain issue. If Dr. Shaowen Bao is correct, then specifically it is neuroinflammation. Perhaps the drops caused an increase in neuroinflammation, and if so hopefully it is temporary. It seems there are many things that spike tinnitus, and most seem to be temporary. I have been having a spike for a few days now myself; I'm hoping its temporary too. Even if not, we have to hold out for the calvary to arrive: Lenire which is rolling out now, the Dr. Shore Michigan Device which is being planned for commercialization next year, other potential treatments like OTO-313, and possibly Dr. Bao's full on neuroinflammation cure some years from now.
       

Share This Page

Loading...